Alert archive / Oregon / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 28, 2010, 3:52 AM PDT for Harney County, Klamath County, Lake County, Oregon. It took effect at Jul 28, 2010, 3:00 PM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2010, 3:52 AM PDT (10:52 UTC)
- In effect from
- Jul 28, 2010, 3:00 PM PDT
- Expired
- Jul 28, 2010, 12:38 PM PDT
- In force
- Issued by
- NWS Medford, OR
Counties Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 213 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 3204 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
723 WWUS86 KMFR 281052 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 352 AM PDT WED JUL 28 2010 ORZ624-625-290000- /O.NEW.KMFR.FW.W.0003.100728T2200Z-100729T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 352 AM PDT WED JUL 28 2010 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR LIGHTNING WITH INSUFFICIENT MOISTURE FOR FIRE ZONES 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * AFFECTED AREA: FIRE ZONES 624 AND 625...MAINLY NORTH OF A CRATER LAKE TO PAISLEY LINE. * THUNDERSTORMS: LOCALLY HEAVY RAIN AND HAIL ARE POSSIBLE. * OUTFLOW WINDS: OUTFLOW WIND GUSTS OF 40 MPH ARE POSSIBLE IN AND NEAR STRONG THUNDERSTORM CELLS. * IMPACTS: SCATTERED TO LOCALLY NUMEROUS LIGHTNING MAY RESULT IN FIRE STARTS WHERE LITTLE PRECIPITATION HAS FALLEN DURING PREVIOUS DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
797 WWUS86 KMFR 281938 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1238 PM PDT WED JUL 28 2010 ORZ624-625-282045- /O.CAN.KMFR.FW.W.0003.100728T2200Z-100729T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1238 PM PDT WED JUL 28 2010 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR FIRE WEATHER ZONES 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING FOR LIGHTNING FOR FIRE WEATHER ZONES 624 AND 625. A DRIER AND MORE STABLE AIR MASS WILL GRADUALLY SPREAD OVER THE REGION THIS AFTERNOON AND EVENING. WHILE ISOLATED THUNDERSTORMS ARE STILL POSSIBLE THROUGH THIS EVENING...THE THREAT OF NEW FIRE STARTS WILL DECREASE. $$ RH VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 28, 2:54 AM PDT, 58 minutes earlier.
Area forecast discussion, Jul 28, 2:54 AM PDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
254 AM PDT WED JUL 28 2010
.SHORT TERM... A SHORTWAVE TROUGH IS MOVING INLAND INTO NORTHERN
CALIFORNIA THIS MORNING. AHEAD OF THIS DISTURBANCE SOUTHERLY MOIST
FLOW WILL CONTINUE. ISOLATED THUNDERSTORMS ARE OCCURING EARLY THIS
MORNING ABOUT 30 TO 60 MILES SOUTHEAST OF ALTURAS AND ALONG THE
OREGON AND CALIFORNIA BORDER SOUTH OF OBRIEN.
TODAY...AS THE SHORTWAVE MOVES NORTH IT WILL BRING UPPER LEVEL
FORCING AND EXPECT ISOLATED THUNDERSTORMS ACTIVITY TO DEVELOP OVER
SOUTHERN PORTIONS OF THE CWA BEGINNING IN SISKIYOU AND MODOC
COUNTIES EARLY THIS MORNING THEN EXTENDING NORTHWARD THROUGH THE
MORNING AND AFTERNOON. IN ADDITION...DAYTIME HEATING WILL BRING ADDED
INSTABILITY WITH THUNDERSTORM ACTIVITY INCREASING DURING THE
AFTERNOON. CURRENTLY LEANING TOWARDS USING THE NAM MODEL WHICH IS
SLIGHTLY SLOWER THAN THE GFS ON THE MOVEMENT OF THE SHORTWAVE BUT
SEEMS TO BE HANDLING THE SYSTEM WELL THIS MORNING. THE NAM 00Z RUN
INDICATES THAT CONTINUED HIGH PRECIPITABLE WATER WITH LIFTED
INDICES AROUND -2 TO -5 AND SFC CAPE VALUES OF 500 TO 1800 FROM
SISKIYOU MOUNTAINS NORTHEASTWARD OVER THE CASCADES AND INTO
SOUTHEAST OREGON THIS AFTERNOON INTO THE EVENING. GREATEST
INSTABILITY IS INDICATED ALONG THE CASCADE CREST IN SOUTHERN
OREGON AND INTO NORTHERN KLAMATH COUNTY. AS THE SHORTWAVE MOVES
ACROSS THE CWA...THIS IS EXPECTED TO BRING ISOLATED TO SCATTERED
ACTIVITY TO THE AREA...MAINLY FROM EASTERN JACKSON AND DOUGLAS
COUNTIES EASTARD INTO KLAMATH AND LAKE COUNTIES THROUGH THE
AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO BRING PERIODS
OF HEAVY RAIN AS WELL AS POSSIBLE HAIL AND GUSTY WINDS. DURING THE
EVENING THUNDERSTORM ACTIVITY WILL SHIFT NORTHWARD AS THE
SHORTWAVE ADVANCES NORTH AND OUT OF THE AREA.
ON THURSDAY...CONDITIONS BECOME MORE STABLE. A PACIFIC SHORTWAVE
TROUGH CURRENTLY NEAR 43N 136W WILL SLOWLY APPROACH THE REGION
WITH SOUTHWEST FLOW OVER THE CWA ON THURSDAY WITH ONLY WEAK
INSTABILITY OVER NORTHEASTERN PORTIONS OF THE AREA. THIS WILL
LIMIT ACTIVITY TO NORTHERN AND EASTERN EDGES OF THE MEDFORD CWA
AND THE THUNDERSTORMS WILL BE WEAKER.
FRIDAY...THE UPPER TROUGH OFFSHORE WILL DEEPEN SLIGHTLY AND BEGIN
TO PUSH INTO THE COAST FRIDAY EVENING. HAVE KEPT MENTION OF ISOLATED
THUNDERSTORMS IN FOR THE SOUTHER OREGON CASCADES...MAINLY NORTH OF
CRATER LAKE AS THIS SYSTEM MOVES TOWARDS THE COAST FRIDAY
AFTERNOON AND EVENING.
AS THE TROUGH MOVES INLAND SATURDAY MORNING THE MAIN PRECIPITATION
THREAT WILL BE DRIZZLE ALONG THE COAST. HOWEVER THE 00Z GFS AND
NAM ARE HIGHLIGHTING SOME WEAK INSTABILITY CONTINUING OVER THE
CASCADES SATURDAY AFTERNOON AS THE TROUGH MOVES INLAND. ON SUNDAY
CONDITIONS ARE GENERALLY DRY AND STABLE WITH A WEAK TROUGH
PERSISTING OVER THE REGION.
&&
.AVIATION...WIDESPREAD IFR CIGS ALONG THE COAST THROUGH THIS
MORNING. CONDITIONS WILL IMPROVE THE MVFR WITH LOCAL IFR CIGS LATE
IN THE MORNING INTO THE AFTERNOON ALONG THE COAST. HOWEVER WITH
PERSISTENT ONSHORE FLOW LOW CLOUDS WILL BE TOUGH TO BREAK AND
EXPECT ONLY A FEW HOURS OF VFR CIGS AT THE COAST WEDNESDAY. INLAND
VFR CONDITIONS WILL PERSIST THROUGH THE DAY EXCEPT FOR ISOLATED CB
CLOUDS IN THUNDERSTORM ACTIVITY THIS MORNING WITH ISOLATED TO
SCATTERED THUNDERSTORMS ACTIVITY IN THE AFTERNOON AND EVENING.
THUNDERSTORMS MAY ALSO BRING HAIL AND GUSTY WINDS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS
EVENING FOR ORZ029>031.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
UNTIL 11 AM PDT THIS MORNING FOR PZZ376.
CCHazardous weather outlook, Jul 27, 5:42 AM PDT, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 542 AM PDT TUE JUL 27 2010 ORZ617-621>625-280100- UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 542 AM PDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TONIGHT. SEE FIRE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:00 PM PDT | Severe Thunderstorm Warning | MFR | Jackson, Klamath | 30 min |
| Jul 27, 5:01 PM PDT | Severe Thunderstorm Warning | MFR | Douglas, Klamath | 29 min |
| Jul 27, 5:53 PM PDT | Severe Thunderstorm Warning | MFR | Jackson | 38 min |
| Jul 28, 2:24 PM PDT | Small Craft Advisory for Winds | MFR | 13 days |
Nearby
Red Flag Warnings in Oregon, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.